[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.179.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1976

Hyperpigmentation Caused by a Fungicide

Author Affiliations

Oceanside, Calif

Arch Dermatol. 1976;112(6):880. doi:10.1001/archderm.1976.01630300076018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  I have seen several women who have developed hyperpigmentation that we suspect is caused by a fungicide, benomyl (Benlate). Dilute amounts of this compound appear to be photosensitizing without irritation, and the new brown pigment lasts about two to six weeks. The pigment develops without preceding irritation, itching, redness, or other clinical evidence of inflammation.It occurred to me that this product might be useful in the treatment of vitiligo and other diseases resulting in hypopigmentation. I do not have the resources or facilities to conduct a trial with this fungicide. However, I would like to bring it to the attention of the readership, so that anyone interested might pursue this further.

First Page Preview View Large
First page PDF preview
First page PDF preview
×